User Manual Privacy Policy Disclaimer Contact us
  Advanced SearchBrowse




Journal Article

Rational cobordisms and integral homology


Aceto,  Paolo
Max Planck Institute for Mathematics, Max Planck Society;


Park,  JungHwan
Max Planck Institute for Mathematics, Max Planck Society;

External Ressource
Fulltext (public)

(Preprint), 282KB

Supplementary Material (public)
There is no public supplementary material available

Aceto, P., Celoria, D., & Park, J. (2020). Rational cobordisms and integral homology. Compositio Mathematica, 156(9), 1825-1845. doi:10.1112/S0010437X20007320.

Cite as: http://hdl.handle.net/21.11116/0000-0007-8252-9
We consider the question of when a rational homology 3-sphere is rational homology cobordant to a connected sum of lens spaces. We prove that every rational homology cobordism class in the subgroup generated by lens spaces is represented by a unique connected sum of lens spaces whose first homology embeds in any other element in the same class. As a first consequence, we show that several natural maps to the rational homology cobordism group have infinite rank cokernels. Further consequences include a divisibility condition between the determinants of a connected sum of 2-bridge knots and any other knot in the same concordance class. Lastly, we use knot Floer homology combined with our main result to obstruct Dehn surgeries on knots from being rationally cobordant to lens spaces.